- Open Access
Blow-up criteria for smooth solutions to the generalized 3D MHD equations
© Hu and Wang; licensee Springer 2013
Received: 22 April 2013
Accepted: 5 August 2013
Published: 21 August 2013
In this paper, we focus on the generalized 3D magnetohydrodynamic equations. Two logarithmically blow-up criteria of smooth solutions are established.
Here , and are non-dimensional quantities corresponding to the flow velocity, the magnetic field and the total kinetic pressure at the point , while and are the given initial velocity and initial magnetic field with and , respectively.
The GMHD equations is a generalized model of MHD equations. It has important physical background. Therefore, the GMHD equations are also mathematically significant. For 3D Navier-Stokes equations, whether there exists a global smooth solution to 3D impressible GMHD equations is still an open problem. In the absence of global well-posedness, the development of blow-up/ non blow-up theory is of major importance for both theoretical and practical purposes. Fundamental mathematical issues such as the global regularity of their solutions have generated extensive research and many interesting results have been established (see [1–5]).
When , (1.1) reduces to MHD equations. There are numerous important progresses on the fundamental issue of the regularity for the weak solution to (1.1), (1.2) (see [6–18]). A criterion for the breakdown of classical solutions to (1.1) with zero viscosity and positive resistivity in was derived in . Some sufficient integrability conditions on two components or the gradient of two components of and in Morrey-Campanato spaces were obtained in . A logarithmal improved blow-up criterion of smooth solutions in an appropriate homogeneous Besov space was obtained by Wang et al. . Zhou and Fan  established various logarithmically improved regularity criteria for the 3D MHD equations in terms of the velocity field and pressure, respectively. These regularity criteria can be regarded as log in time improvements of the standard Serrin criteria established before. Two new regularity criteria for the 3D incompressible MHD equations involving partial components of the velocity and magnetic fields were obtained by Jia and Zhou .
When , , (1.1) reduces to Navier-Stokes equations. Leray  and Hopf  constructed weak solutions to the Navier-Stokes equations, respectively. The solution is called the Leray-Hopf weak solution. Later on, much effort has been devoted to establish the global existence and uniqueness of smooth solutions to the Navier-Stokes equations. Different criteria for regularity of the weak solutions have been proposed and many interesting results have been obtained [21–25].
In the paper, we obtain two logarithmically blow-up criteria of smooth solutions to (1.1), (1.2) in Morrey-Campanato spaces. We hope that the study of equations (1.1) can improve the understanding of the problem of Navier-Stokes equations and MHD equations.
Now we state our results as follows.
then the solution can be extended beyond .
We have the following corollary immediately.
then the solution can be extended beyond .
We have the following corollary immediately.
The paper is organized as follows. We first state some preliminaries on function spaces and some important inequalities in Section 2. Then we prove main results in Section 3 and Section 4, respectively.
Before stating our main results, we recall the definition and some properties of the homogeneous Morrey-Campanato space.
where denotes the ball of center x with radius R.
where the infimum is taken over all possible decompositions.
Lemma 2.1 Let and p, q satisfy . Then is the dual space of .
The following lemma comes from .
where and .
The following inequality is the well-known Gagliardo-Nirenberg inequality.
with the following exception: if and is a nonnegative integer, then (2.2) holds only for a satisfying .
3 Proof of Theorem 1.1
In what follows, for simplicity, we set .
Gronwall’s inequality implies the boundedness of -norm of u and B provided that , which can be achieved by the absolute continuous property of integral (1.3). We have completed the proof of Theorem 1.1. □
4 Proof of Theorem 1.2
From (4.11), estimate for this case is the same as that for Theorem 1.1. Thus, Theorem 1.2 is proved. □
- Luo Y: On the regularity of the generalized MHD equations. J. Math. Anal. Appl. 2010, 365: 806-808. 10.1016/j.jmaa.2009.10.052MATHMathSciNetView ArticleGoogle Scholar
- Wu G: Regularity criteria for the 3D generalized MHD equations in terms of vorticity. Nonlinear Anal. 2009, 71: 4251-4258. 10.1016/j.na.2009.02.115MATHMathSciNetView ArticleGoogle Scholar
- Yuan J: Existence theorem and regularity criteria for the generalized MHD equations. Nonlinear Anal., Real World Appl. 2010, 11: 1640-1649. 10.1016/j.nonrwa.2009.03.017MATHMathSciNetView ArticleGoogle Scholar
- Zhang Z: Remarks on the regularity criteria for generalized MHD equations. J. Math. Anal. Appl. 2011, 375: 799-802. 10.1016/j.jmaa.2010.10.017MATHMathSciNetView ArticleGoogle Scholar
- Zhou Y: Regularity criteria for the generalized viscous MHD equations. Ann. Inst. Henri Poincaré, Anal. Non Linéaire 2007, 24: 491-505. 10.1016/j.anihpc.2006.03.014MATHView ArticleMathSciNetGoogle Scholar
- Gala S: Extension criterion on regularity for weak solutions to the 3D MHD equations. Math. Methods Appl. Sci. 2010, 33: 1496-1503.MATHMathSciNetGoogle Scholar
- He C, Xin Z: On the regularity of solutions to the magnetohydrodynamic equations. J. Differ. Equ. 2005, 213: 235-254. 10.1016/j.jde.2004.07.002MATHMathSciNetView ArticleGoogle Scholar
- He C, Wang Y: On the regularity for weak solutions to the magnetohydrodynamic equations. J. Differ. Equ. 2007, 238: 1-17. 10.1016/j.jde.2007.03.023MATHView ArticleMathSciNetGoogle Scholar
- Lei Z, Zhou Y: BKM’s criterion and global weak solutions for magnetohydrodynamics with zero viscosity. Discrete Contin. Dyn. Syst. 2009, 25: 575-583.MATHMathSciNetView ArticleGoogle Scholar
- Wang Y, Wang S, Wang Y: Regularity criteria for weak solution to the 3D magnetohydrodynamic equations. Acta Math. Sci. 2012, 32: 1063-1072.View ArticleMathSciNetMATHGoogle Scholar
- Wang Y, Zhao H, Wang Y: A logarithmically improved blow up criterion of smooth solutions for the three-dimensional MHD equations. Int. J. Math. 2012., 23: Article ID 1250027Google Scholar
- Zhou Y: Remarks on regularities for the 3D MHD equations. Discrete Contin. Dyn. Syst. 2005, 12: 881-886.MATHMathSciNetView ArticleGoogle Scholar
- Zhou Y, Gala S: Regularity criteria for the solutions to the 3D MHD equations in the multiplier space. Z. Angew. Math. Phys. 2010, 61: 193-199. 10.1007/s00033-009-0023-1MATHMathSciNetView ArticleGoogle Scholar
- Zhou Y, Gala S: A new regularity criterion for weak solutions to the viscous MHD equations in terms of the vorticity field. Nonlinear Anal. 2010, 72: 3643-3648. 10.1016/j.na.2009.12.045MATHMathSciNetView ArticleGoogle Scholar
- Zhou Y, Fan J: Logarithmically improved regularity criteria for the 3D viscous MHD equations. Forum Math. 2012, 24: 691-708.MATHMathSciNetView ArticleGoogle Scholar
- Jia X, Zhou Y: Regularity criteria for the 3D MHD equations via partial derivatives. Kinet. Relat. Models 2012, 5: 505-516.MATHMathSciNetView ArticleGoogle Scholar
- Jia X, Zhou Y: Regularity criteria for the 3D MHD equations involving partial components. Nonlinear Anal., Real World Appl. 2012, 13: 410-418. 10.1016/j.nonrwa.2011.07.055MATHMathSciNetView ArticleGoogle Scholar
- Ni L, Guo Z, Zhou Y: Some new regularity criteria for the 3D MHD equations. J. Math. Anal. Appl. 2012, 396: 108-118. 10.1016/j.jmaa.2012.05.076MATHMathSciNetView ArticleGoogle Scholar
- Leray J: Sur le mouvement d’un liquide visqueux emplissant l’espace. Acta Math. 1934, 63: 183-248.MathSciNetView ArticleGoogle Scholar
- Hopf E: Über die Anfangswertaufgabe für die hydrodynamischen Grundgleichungen. Math. Nachr. 1951, 4: 213-231.MATHMathSciNetView ArticleGoogle Scholar
- Kato T, Ponce G: Commutator estimates and the Euler and Navier-Stokes equations. Commun. Pure Appl. Math. 1988, 41: 891-907. 10.1002/cpa.3160410704MATHMathSciNetView ArticleGoogle Scholar
- Lemarié-Rieusset PG: Recent Developments in the Navier-Stokes Problem. CRC Press, Boca Raton; 2004.MATHGoogle Scholar
- Mazya VG: On the theory of the n -dimensional Schrödinger operator. Izv. Akad. Nauk SSSR, Ser. Mat. 1964, 28: 1145-1172.MathSciNetGoogle Scholar
- Zhou Y, Gala S: Logarithmically improved regularity criteria for the Navier-Stokes equations in multiplier spaces. J. Math. Anal. Appl. 2009, 356: 498-501. 10.1016/j.jmaa.2009.03.038MATHMathSciNetView ArticleGoogle Scholar
- Fan J, Jiang S, Nakamura G, Zhou Y: Logarithmically improved regularity criteria for the Navier-Stokes and MHD equations. J. Math. Fluid Mech. 2011, 13: 557-571. 10.1007/s00021-010-0039-5MATHMathSciNetView ArticleGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.